Thunderstorm Wind, Antelope
- When
- August 9, 8:15 PM CST
- Where
- Antelope County, Royal
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.330, -98.130
Thunderstorms developed along a dry line in western Nebraska, aided by a weak upper level disturbance. Despite a large scale upper ridge over the plains, these storms fed on high instability that was over eastern Nebraska and western Iowa, turned severe and moved east and southeast across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Thunderstorms developed along a dry line in western Nebraska, aided by a weak upper level disturbance. Despite a large scale upper ridge over the plains, these storms fed on high instability that was over eastern Nebraska and western Iowa, turned severe and moved east and southeast across the region. Outflow from the complex then fueled additional thunderstorm development over northeast Nebraska toward the end of the episode, a few of which were briefly severe with large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 9, 2:02 PM CST, 6 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 302 PM CDT THU AUG 9 2007 .SHORT TERM...TONIGHT AND FRIDAY. STLT AND MORNING UA ANLYS SHOWED UPPER RIDGE RETROGRADING WNWD ACROSS THE SRN PLAINS. AFTN WATER VAPOR IMAGERY SHOWED A POSSIBLE WEAK WAVE LIFTING ACROSS EXTREME ERN WY. AT 19Z A DVLPG WARM FRONT WAS ESTIMATED NEAR AN ONL-OFK- OMA LINE WITH DVLPG CU NW OF OFK AND ST DECK LIFTING/MIXING OUT N OF BOUNDARY OVER FAR ECNTRL/NERN NEBR/SW IA. AS OF 20Z CONVECTION WAS POSSIBLY TRYING TO DVLP OVR NRN NEBR PNDL. HOWEVER...00Z SREF AND ESPECIALLY 4K WRF QPF PLACEMENT INDICATED DEVELOPMENT WILL OCCUR NEAR WHERE CU FIELD WAS DVLPG NCNTRL NEBR. LOW LVL JET COULD AID ANY CONVECTION THAT DVLPS TO HOLD TOGETHER FARTHER E ACROSS NRN ZONES TNGT...BUT BUILDING HGTS AND FRONTAL BOUNDARY BECOMING MORE ESTABLISHED N OF THE CWA SHOULD LIMIT COVERAGE/CHCS/SEWD DVLPMENT TNGT. WL KEEP MENTION TNGT TO SLGT CHC AND THEN N OF OMAHA AND PER PREV FCST LEFT IN SLGT CHC FAR NERN ZONES FRI AM. MAY ADJUST POPS UP A BIT TNGT AT LAST MINUTE FAR NW ZONES IF DVLPMENT SHOWS ITS HAND BEFORE ISSUANCE TIME. WITH MOISTURE POOLING ALONG MO RIVER...DWPTS IN THE MID/UPPER 70S...AND LIGHT WINDS AGAIN TNGT WL MENTION AREAS OF FOG E. WITH 850 MB TEMPS FORECAST TO BE A DEG OR TWO WARMER TOMORROW COMPARED TO 00Z THIS EVENING...AND LIKELIHOOD OF MIXING THAT DEEP...MADE LTL CHANGES TO HIGHS...MAYBE BUMPED THEM UP A DEG OR SO. APPEARS AREA WON/T COMPLETELY MIX OUT THOUGH YET SO DWPTS WILL REMAIN HIGH AND AFTN HEAT INDICES WILL LIKELY TOUCH OR EXCEED 105 DEGREES. SINCE LOW TEMPERATURES SHOULD DROP TO 70/LOWER 70S TNGT WITH LIGHT WINDS...HELD OFF ON HEAT ADVISORY ALTHOUGH SOME SORT OF HEAT HEADLINE WILL PROBABLY BE NEEDED BY THE WEEKEND. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY. BUILDING UPPER HEIGHTS AND HOT TEMPERATURES MAIN STORY HERE. SEVERAL BOUNDARIES WILL MAKE A RUN AT THE NRN CWA...SUNDAY AND WEDNESDAY. WITH 500 MB HGTS FORECAST TO BE AT LEAST 594 DM OVR CWA SUNDAY AND 591 BY WED...FEEL FRONT WILL HAVE ONLY A VERY SMALL CHANCE OF BRINGING PCPN OR MUCH RELIEF FROM THE HEAT. BY LATE IN THE WEEK QUESTION WILL BE WHETHER RIDGE WILL KEEP BUILDING WWD ALLOWING A MORE NWRLY FLOW OVR THE CWA AND POSSIBLE RELIEF...OR REMAIN IN PLACE OR SHIFT SLIGHTLY EWD. THE LATTER WAS SUGGESTED BY LATEST ECMWF AND 00Z GFS ENSEMBLE MEAN. SO HIGHS IN LATEST MEX GUIDANCE BY NEXT WED/THU COULD PARTIALLY BE INFLUENCED BY CLIMO...ALTHO GFS DID SHOW A MID/LATE WEEK FRONT PUSHING A FARTHER S...WHICH IS NOT BOUGHT HERE YET. LEFT FORECAST DRY EXCEPT FOR A SLIGHT CHC NRN ZONES WITH WEAK BOUNDARY SAT NGT. KEPT MOST HIGHS IN 95-101 RANGE THRU MUCH OF THE PD...POSSIBLY A FEW DEGREES COOLER NRN/NERN ZONES A FEW DAYS REFLECTING EITHER MODIFIED WIND FLOW OFF RETREATING HIGHS OVR NRN PLAINS OR RESIDUAL CONVECTIVE DEBRIS FM NRN PLAINS MCSS. && .AVIATION... HAVE ADDED PROB GROUP TO OFK TAF 06Z-10Z PD FOR POSSIBLE PCPN ACTIVITY DEVELOPING. HAVE OPTED TO JUST GO WITH CB REMARK AS OPPOSED TO TS DUE TO AREAL COVERAG UNCERTAINTIES. ALSO...LLVL MOISTURE IN PLACE MAY ALLOW FOR MVFR...WITH POSSIBLE IFR CONDITIONS...AT OFK & OMA BTW 10Z-14Z. OTHERWISE...VFR COND TO PREVAIL ALL SITES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT THU AUG 9 2007 NEZ011-012-016>018-030>032-042-101000- ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE-STANTON-WAYNE- 430 PM CDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS DEVELOPING OR MOVING INTO NORTHEAST NEBRASKA LATE THIS AFTERNOON OR EARLY THIS EVENING...GENERALLY WEST OF A LINE COLUMBUS TO WAYNE LINE. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. ALSO...HOT AND HUMID CONDITIONS CAN BE EXPECTED AGAIN FRIDAY AFTERNOON WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA FROM THIS WEEKEND INTO EARLY NEXT WEEK AS THE REGION ENTERS INTO A PROLONGED SUMMER HEAT WAVE. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105 ON SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF NORTHEAST NEBRASKA THIS EVENING. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-101000- BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE- HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON- SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON- 430 PM CDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS EVENING AND TONIGHT OVER PARTS OF NORTHEAST NEBRASKA...EAST OF A WAYNE TO COLUMBUS LINE. HOT AND HUMID CONDITIONS CAN BE EXPECTED AGAIN FRIDAY AFTERNOON WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA FROM THIS WEEKEND INTO EARLY NEXT WEEK AS THE REGION ENTERS INTO A PROLONGED SUMMER HEAT WAVE. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105 DEGREES ON SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL CREIGHTON 42.47N 97.91W
08/09/2007 E0.75 INCH KNOX NE LAW ENFORCEMENT
0529 PM HAIL CREIGHTON 42.47N 97.91W
08/09/2007 E1.00 INCH KNOX NE LAW ENFORCEMENT
0610 PM HAIL 3 SE CREIGHTON 42.43N 97.87W
08/09/2007 E1.00 INCH ANTELOPE NE PUBLIC
&&
DFOBERTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
702 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 4 N PLAINVIEW 42.41N 97.79W
08/09/2007 E0.75 INCH PIERCE NE PUBLIC
&&
DFOBERTThe Sioux Falls radar (KFSD), 180 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
8 hail, 7 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts were estimated at 70 mph by a radio station in Norfolk. The winds downed a few trees in town.
Accompanied by wind gusts of 60 mph.
Accompanied by hail up to 1 inch in diameter.
Thunderstorm wind gusts estimated at 60 mph downed some small limbs north of town. The winds were accompanied by hail up to 1 inch in diameter.
Thunderstorm wind gusts estimated at around 60 mph brought down some large tree limbs in Fremont according to the Fremont Tribune Newspaper.
Outflow from a line of thunderstorms reached the far northwest sections of Omaha about 30 to 45 minutes before the storms did. These outflow winds were measured at 70 mph by wind equipment of an off-duty NWS employee. Some scattered tree damage was observed from winds from the outflow and also those that accompanied the thunderstorms.
The ASOS at Omaha Eppley Airfield measured a thunderstorm wind gust of 59 mph. The strong winds caused scattered tree damage across town and just to the northwest of town. Trees were reported downed near 73rd and Cass, 72nd and Bennington Rd, 144th and Maple Streets and near Calhoun and Kelby Roads. Power lines were also downed at 108th and Bennington Road. Six to 12 inch diameter tree limbs broke off a tree 1 miles northwest of Dodge Park causing some damage to the roof of a home there.
Nickel to ping pong ball size hail was reported northwest of Neligh.
Some small branches down as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39824, 39825, 39816, 43663, 39817, 39818, 39826, 39819, 42207, 39829, 39827, 39820, 39821, 39822, 39823.